Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 293, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 23, 2012, 3:08 PM EDT for Bedford County, Pittsylvania County, Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2012, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 23, 2012, 3:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bedford County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
346 WUUS51 KRNK 231908 SVRRNK VAC019-143-232015- /O.NEW.KRNK.SV.W.0293.120723T1908Z-120723T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT MON JUL 23 2012 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 415 PM EDT. * AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR PITTSVILLE...OR 7 MILES NORTHWEST OF GRETNA...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PITTSVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3692 7922 3700 7957 3708 7952 3703 7920 TIME...MOT...LOC 1909Z 283DEG 14KT 3700 7944 $$ 16
1 follow-up statement
404 WWUS51 KRNK 231930 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 330 PM EDT MON JUL 23 2012 VAC019-143-231940- /O.CAN.KRNK.SV.W.0293.000000T0000Z-120723T2015Z/ PITTSYLVANIA VA-BEDFORD VA- 330 PM EDT MON JUL 23 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PITTSYLVANIA AND SOUTHERN BEDFORD COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4. LAT...LON 3692 7922 3700 7957 3708 7952 3703 7920 TIME...MOT...LOC 1930Z 283DEG 14KT 3698 7934 $$ KK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:48 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 23, 1:48 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 148 PM EDT MON JUL 23 2012 .SYNOPSIS... HIGH PRESSURE ALOFT WILL REMAIN FIRMLY ENTRENCHED FROM THE CENTRAL INTO THE SOUTHEAST U.S. THROUGH MIDWEEK. MEANWHILE...AN UPPER TROUGH WILL DEEPEN ACROSS THE NORTHEAST U.S...SENDING A SERIES OF DISTURBANCES ACROSS THE REGION FROM THE NORTHWEST WHICH WILL TRIGGER THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WARM TO HOT AS WELL AS HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 900 AM EDT MONDAY... ADDED SOME ISOLATED POPS ACROSS THE NORTH. ADJUSTED TEMPERATURES AND CLOUD COVER ACCORDING TO LATEST OBS AND MODEL TRENDS. AFTERNOON POPS LOOKED ON TRACK AFTER REVIEWING MORNING RUN OF WRFARW-RNK AND NAM. WILL MONITOR 12Z MODELS FOR ADDITIONAL ADJUSTMENTS LATER TODAY. AS OF 745 AM EDT MONDAY... A FEW SHOWERS DEVELOPING IN THE UPSLOPE AREAS OF THE ALLEGHANYS...MAINLY GREENBRIER COUNTY WV IN EXTENSIVE AREA OF MID-CLOUDS ASSOCIATED WITH THE NEXT IN THE SERIES OF NW FLOW DISTURBANCES. HAVE INCREASED CLOUD COVER ACROSS THE REGION AND INTRODUCED 20 POPS EARLIER THAN PREVIOUSLY ADVERTISED FOR OUR NW COUNTIES ALONG THE MOUNTAINS. T/TD APPEAR ON TRACK. NO OTHER CHANGES AT THIS TIME. AS OF 445 AM EDT MONDAY... MAIN CONCERN THROUGH THE NEAR TERM WILL BE STRONG NW FLOW DISTURBANCE SLATED TO TRACK ACROSS THE REGION THIS AFTERNOON AND EVENING. MODEL SOUNDINGS SHOW DEEPER MOISTURE AND CONSIDERABLE MORE INSTABILITY IN PLACE TODAY THAN SUNDAY...WITH THE MID-LEVEL WARM/DRY LAYER DIMINISHING CONSIDERABLE FROM WHAT WAS IN PLACE SUN. IN ADDITION...WEAK WARM FRONT WILL ALSO DRIFT FURTHER NORTH TO NORTHERN WV/VA IN RESPONSE TO THE STRENGTHENING OF THE BERMUDA HIGH. FAVORABLE CONVECTIVE SETUP WITH THE DISTURBANCE REACHING THE CWA DURING PEAK DIURNAL HEATING. LIMITING FACTORS INCLUDE EXTENSIVE MID-LAYER CLOUDS THAT MAY INHIBIT SUBSTANTIAL SFC HEATING UNTIL EARLY AFTERNOON...AND THE USUAL PROBLEMS WITH ANY ORGANIZED CONVECTIVE COMPLEX MAINTAINING INTENSITY/COVERAGE AS THEY CROSS THE ALLEGHANYS. THUS...HAVE LIMITED POPS TO THE 40-50 PERCENT RANGE ACROSS THE UPSLOPE AREAS OF THE ALLEGHANYS...WITH 30-40 POPS EAST OF THE ALLEGHANYS. AS USUAL...WOULD ALSO EXPECT TYPICAL DIURNAL CONVECTION IN ADVANCE OF ANY NW FLOW ORGANIZED ACTIVITY IN THE DEEPER MOISTURE EVIDENT ACROSS NW NC AND THE NC PIEDMONT REGION DURING THE AFTERNOON. CONVECTION SHOULD DIMINISH ACROSS THE SE/SC PART OF THE CWA BY 06Z...WITH LITTLE IF ANY ACTIVITY EXPECTED OVERNIGHT. WITH THE PSEUDO WEDGE OF SUN ERODING.,..EXPECT TEMPERATURES TO REMAIN OR WARM BACK TO AOA NORMAL LEVELS. LITTLE CHANGE EVIDENT IN THE 850MB TEMPS THROUGH THE NEXT 24 HRS...HOWEVER...BUT THE GENERAL LACK OF LOW-LEVEL CLOUDS AND SFC WIND DIRECTION OF SW-W AS OPPOSED TO SE SUN WILL CERTAINLY SUPPORT MORE SUBSTANTIAL WARMING TODAY. AGAIN...THE LIMITING FACTOR WILL BE EXTENSIVE MID CLOUDS DURING THE FIRST HALF OF THE DAY...ESPECIALLY ACROSS THE NW HALF OF THE CWA. MAV/MET MOS SHOWING ROA/LYH/DAN NEARLY 10 DEG WARMER TODAY THAN SUN. COMPROMISED ABOUT 2/3RD OF THE WAY...GIVING SUPPORT TO LESS CLOUD COVER AND THE SW WIND AS NOTED ABOVE. NIGHTTIME MINS WILL BE LARGELY DEPENDENT ON HOW MUCH COOLING OCCURS WITH ANY LATE DAY/EVENING TSRA...BUT GIVEN DEWPOINT 65-70 ACROSS MOST OF THE CWA...COOLING MUCH BELOW 70 WILL BE LIMITED EXCEPT AT THE HIGHEST ELEVATIONS. ANY FOG DEVELOPMENT LATE TONIGHT/EARLY TUE WILL ALSO BE LARGELY DEPENDENT ON WHERE IT RAINS LATE IN THE DAY/EVENING...AND LEAVES WET GROUND OVERNIGHT. FOR NOW...HAVE INCLUDED PATCHY FOG IN THE VALLEYS AFT 09Z TUE. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... AS OF 415 AM EDT MONDAY... GFS/NAM/ECMWF ALL INDICATE SOME SORT OF THUNDERSTORM COMPLEX OR PERHAPS AN MCS DIVING FROM THE NW INTO SE WEST VA TUESDAY AFTERNOON OR EVENING. MODELS ARE UNABLE TO TIME EXACTLY WHEN THIS COMPLEX WILL ARRIVE SO THEY JUST HAVE PAINTED QPF ALL DAY AND INTO THE NIGHT. FOR NOW HAVE PLACED LIKELY POPS IN SE WEST VA FOR THE AFTERNOON...BUT IF SOMETHING DOES ARRIVE IT WILL FALL IN A SHORTER DURATION. CORFIDI VECTORS TURN MORE NORTHERLY AGAINST THE HIGHER ELEVATIONS SO ONCE AGAIN STORMS MAY BE DIRECTED AWAY FROM THE NEW RIVER VALLEY. STILL SCATTERED STORMS POSSIBLE ACROSS THE REST OF THE CWA WITH RENEGADE OUTFLOWS DARTING SE FROM THE COMPLEX. COLD FRONT STALLS OUT ALONG THE SOUTHERN THIRD OF THE CWA BY WEDNESDAY MORNING...AND THIS REGION SHOULD BE THE FOCUS FOR CONVECTION LATE TUESDAY NIGHT AND INTO WEDNESDAY. BOUNDARY MOVES BACK NORTH AS A WARM FRONT ON THURSDAY AS AS AN AREA OF LOW PRESSURE MOVES THROUGH THE GREAT LAKES. BLOWTORCH PERHAPS OPENS UP ACROSS THE REGION BEHIND THIS WARM FRONT...AS A SLICE OF THE HEAT FROM THE MIDWEST IS TRANSPORTED IN OUR DIRECTION. ALTHOUGH THE OP GFS MAY BE A WARM OUTLIER IT DOES HAVE A SOLID REGION OF +23C FROM THE SOUTHSIDE INTO THE PIEDMONT...WHICH COULD DELIVER A RETURN TO 100F. THE WARMING AND DRYING ALOFT MAY MEAN THAT THURSDAY IS THE DRIEST DAY OF THE SHORT TERM FORECAST. && .LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 1220 PM EDT MONDAY... NORTHERN HEMISPHERIC PATTERN CHANGES ACROSS THE HIGH LATITUDES THIS PERIOD WITH AN OMEGA BLOCK SETTING UP FROM EASTERN CANADA TO WRN EUROPE. MEANWHILE...OVER THE U.S. THE PERSISTENT RIDGE ACROSS THE SOUTHERN U.S MEANDERS BACK AND FORTH FROM THE DESERT SOUTHWEST TO THE GULF COAST STATES WHILE THE STORM TRACK FAVORS A PACIFIC NW TO SRN CANADA TO GREAT LAKES/NORTHEAST PATH. CLOSER IN...THIS MEANS A CONTINUED NW TO WEST FLOW ALOFT...WHICH WILL BRING WEAKENING FRONTS SWD TO OUR AREA BY THIS WEEKEND. THE ECMWF HAS BEEN SHOWING A SHARPER TROUGH AND SENDING THE FRONT SOUTH OF US BY SUNDAY...BUT NOT GOING TO BUY OFF ON THIS SOLUTION 100 PERCENT...GIVEN THE PROPENSITY FOR SUMMER FRONTS TO SLOW DOWN AND/OR WASH OUT OVER SRN VA/NRN NC...INSTEAD OF MOVING IT INTO GA/SC AREA. OVERALL...STILL LOOKS LIKE A DAILY THREAT FOR STORMS WITH BETTER CHANCES WITH THE FRONT GOING INTO SAT...THEN WILL KEEP POPS A LITTLE LOWER SUNDAY SUNDAY NIGHT. THE MODELS RAISE HEIGHTS AGAIN MONDAY WITH RETURN FLOW AS ANOTHER FRONT LIFTS ACROSS THE LOWER MISSOURI VALLEY INTO KY. TEMPERATURES MAY COOL SOME IF THE FRONT MOVES SOUTH...WITH HIGHS IN THE LOWER TO MID 80S BY SUNDAY BUT WILL KEEP IT IN THE LOWER 90S ACROSS THE PIEDMONT. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 135 PM EDT MONDAY... SCATTERED MVFR SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON INTO TONIGHT. ISOLD POCKETS OF HEAVY RAIN PRODUCE BRIEF PERIODS OF IFR CONDITIONS. A SHORTWAVE EMBEDDED WITHIN THE NORTHWEST FLOW MAY HELP TO GENERATE A TSRA COMPLEX ACROSS OH DURING THE DAY...MOVING SE ACROSS WV AND INTO VA TONIGHT. THE TAF SITES WITH THE BEST CHANCE OF A THUNDERSTORM ARE BLF AND LWB. HOWEVER...AFTERNOON/EVENING MAX HEATING TIMING DOES FAVOR THUNDERSTORM ACTIVITY IN SOME FASHION AT BCB/ROA/LYH. ADDITIONAL DEVELOPMENT ON OUTFLOW ACROSS SW VA/NW NC WILL LIKELY REACH DAN AS WELL TOWARD EARLY EVENING. FOG DEVELOPMENT TONIGHT WILL BE LARGELY DEPENDENT ON HOW MUCH AND WHERE IT RAINS. WINDS WILL BE WSW THROUGH THE TAF VALID PERIOD...EXCEPT THE USUAL CALM SPOTS AT NIGHT. OTHERWISE...SPEEDS 7-10KTS DAYTIME...LESS THAN 5KTS AT NIGHT. HAVE ADVERTISED SOME LOW END GUSTS FOR ROA DURING THE AFTERNOON. ADVERTISED GUSTY WEST WINDS WITH TSRA ACROSS WV...BUT REFRAINED FROM SUCH AT THE VA SITES AT THIS TIME. NW FLOW ALOFT LOOKS TO PERSIST THROUGH THURSDAY...RESULTING IN BOUTS OF SHRA/TSRA DURING THE PERIOD. OTHERWISE EXPECTING VFR CONDITIONS OUTSIDE OF ANY PERIODS OF THUNDERSTORMS...AND CONTINUED LATE NIGHT FOG THROUGH MID OR LATE WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RAB NEAR TERM...KK/RAB SHORT TERM...KM LONG TERM...WP AVIATION...KK/RAB
Hazardous weather outlook, Jul 23, 5:27 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 527 AM EDT MON JUL 23 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-241000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 527 AM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A THUNDERSTORM COMPLEX MAY DRIFT ACROSS THE REGION FROM THE NORTHWEST LATE THIS AFTERNOON AND INTO THE EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS BEING THE MAIN CONCERN. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED ACROSS THE MOUNTAINS OF NORTHWEST NORTH CAROLINA DURING THE AFTERNOON AND EARLY EVENING HOURS...IN ADDITION TO THE AFOREMENTIONED THUNDERSTORM COMPLEX. FREQUENT LIGHTNING ALONG WITH LOCALIZED HEAVY RAIN AND DAMAGING WIND GUSTS MAY ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER THUNDERSTORM COMPLEX IS EXPECTED TO DRIFT ACROSS THE REGION FROM THE NORTHWEST TUESDAY AFTERNOON AND EVENING. THIS COMPLEX WILL AFFECT AREAS MAINLY WEST OF INTERSTATE 77. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ELSEWHERE...AGAIN MAINLY DURING THE AFTERNOON AND EVENING HOURS. DAMAGING WINDS GUSTS MAY ACCOMPANY THE THUNDERSTORM COMPLEX. FOR THE REMAINDER OF THE WEEK...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. AT THIS TIME...OUTSIDE OF WEDNESDAY...IT APPEARS THAT FRIDAY OFFERS THE BEST CHANCE FOR MORE WIDESPREAD CONVECTION AS A COLD FRONT DRIFTS THROUGH THE REGION. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER DURING THE TIME FRAME OF WEDNESDAY THROUGH SUNDAY IS LOW AT THIS TIME. OTHERWISE...HEAT INDICES ACROSS THE VIRGINIA AND NORTH CAROLINA PIEDMONT REGION ARE EXPECTED TO APPROACH 105 DEGREES THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...MAINLY FOR AREAS WEST OF A LEXINGTON...TO ROANOKE...TO MOUNT AIRY LINE. SPOTTER ACTIVATION MAY BE NEEDED AGAIN TUESDAY AFTERNOON...MAINLY FOR AREAS WEST OF INTERSTATE 77. RAB
In the hours before
Local storm report, Jul 23, 11:10 AM EDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1110 AM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 ESE PULASKI 37.04N 80.78W
07/16/2012 PULASKI VA PUBLIC
TWO TREES WERE SNAPPED BY THUNDERSTORM WINDS.
&&
HYSELLSpecial weather statement, Jul 23, 12:11 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1211 PM EDT MON JUL 23 2012
VAZ022-023-034-045-231715-
BEDFORD VA-BOTETOURT VA-CAMPBELL VA-ROANOKE VA-
1211 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT...CAMPBELL
AND ROANOKE COUNTIES...
AT 1207 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
TROUTVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR STEWARTSVILLE AROUND 1220 PM...MONTVALE
AROUND 1225 PM...CHAMBLISSBURG...AND GOODVIEW AROUND 1230 PM...
THAXTON AROUND 1235 PM...D-DAY MEMORIAL AROUND 1250 PM AND BEDFORD
CITY AROUND 1255 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3710 7928 3711 7931 3713 7934 3712 7936
3722 7978 3724 7979 3722 7980 3727 7998
3744 7993 3737 7921
KKSpecial weather statement, Jul 23, 12:38 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1238 PM EDT MON JUL 23 2012
VAZ014-017-022-033-231745-
FLOYD VA-FRANKLIN VA-MONTGOMERY VA-ROANOKE VA-
1238 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...FRANKLIN...MONTGOMERY
AND ROANOKE COUNTIES...
AT 1237 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
CHRISTIANSBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SHAWSVILLE AROUND 1250 PM...CROCKETT
SPRINGS...ELLISTON...ELLISTON-LAFAYETTE...AND TERRYS FORK AROUND 1255
PM...CHECK AROUND 105 PM...BENT MOUNTAIN...AND COPPER HILL AROUND 110
PM...POAGES MILL AROUND 120 PM AND CALLAWAY AROUND 125 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3709 8050 3727 8046 3719 7976 3719 7974
3693 7981
KKSpecial weather statement, Jul 23, 1:04 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
104 PM EDT MON JUL 23 2012
NCZ003-004-VAZ016-032-231800-
CARROLL VA-PATRICK VA-STOKES NC-SURRY NC-
104 PM EDT MON JUL 23 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...PATRICK...STOKES AND
SURRY COUNTIES...
AT 102 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOTTOM...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BOTTOM AROUND 110 PM...PINE RIDGE AROUND 115
PM...CANA AROUND 120 PM...TOAST...MOUNT AIRY...AND WHITE PLAINS
AROUND 130 PM...FLAT ROCK...AND FLAT ROCK AROUND 135 PM...ARARAT AND
AND ARARAT AROUND 145 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3644 8096 3647 8095 3651 8092 3653 8092
3655 8091 3656 8090 3656 8084 3661 8088
3659 8024 3632 8029
KKSpecial weather statement, Jul 23, 1:46 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 146 PM EDT MON JUL 23 2012 VAZ044-045-058-059-231845- CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-PITTSYLVANIA VA- 146 PM EDT MON JUL 23 2012 ...HEAVY SNOW SHOWERS WILL AFFECT CAMPBELL...CHARLOTTE...HALIFAX AND PITTSYLVANIA COUNTIES... AT 145 PM EDT...HEAVY SNOW SHOWERS WERE LOCATED 4 MILES SOUTH OF HURT...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS HEAVY SNOW SHOWERS. THIS HEAVY SNOW SHOWERS WILL BE NEAR MT AIRY AROUND 200 PM... STRAIGHTSTONE AROUND 205 PM...CODY AROUND 215 PM...LEDA AROUND 220 PM...BROOKNEAL AROUND 230 PM AND NATHALIE AROUND 240 PM. LAT...LON 3702 7871 3676 7881 3696 7940 3713 7933 KK
Special weather statement, Jul 23, 1:56 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 156 PM EDT MON JUL 23 2012 VAZ044-045-058-059-231845- CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-PITTSYLVANIA VA- 156 PM EDT MON JUL 23 2012 ...THUNDERSTORMS WITH HEAVY RAINS WILL AFFECT CAMPBELL...CHARLOTTE...HALIFAX AND PITTSYLVANIA COUNTIES... AT 145 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED 4 MILES SOUTH OF HURT...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. STORMS WILL BE NEAR MT AIRY AROUND 200 PM...STRAIGHTSTONE AROUND 205 PM...CODY AROUND 215 PM...LEDA AROUND 220 PM...BROOKNEAL AROUND 230 PM AND NATHALIE AROUND 240 PM. LAT...LON 3702 7871 3676 7881 3696 7940 3713 7933 KK ...CORRECTED WORDING...
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:11 PM EDT | Special Weather Statement | RNK | Bedford, City of Roanoke | 64 min |
| Jul 23, 12:38 PM EDT | Special Weather Statement | RNK | Franklin, Montgomery | 67 min |
| Jul 23, 1:46 PM EDT | Special Weather Statement | RNK | Halifax | 59 min |
| Jul 23, 1:56 PM EDT | Special Weather Statement | RNK | Halifax | 49 min |
| Jul 23, 2:23 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 28 min |
| Jul 23, 2:29 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania | 61 min |
| Jul 23, 3:06 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 54 min |
| Jul 23, 3:33 PM EDT | Special Weather Statement | RNK | Pittsylvania | 42 min |
| Jul 23, 3:40 PM EDT | Special Weather Statement | RNK | Pittsylvania | 35 min |
| Jul 23, 3:49 PM EDT | Special Weather Statement | RNK | City of Martinsville | 56 min |
| Jul 23, 3:56 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| Jul 23, 4:06 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 35 min |
| Jul 23, 4:32 PM EDT | Special Weather Statement | RNK | Bland | 58 min |
| Jul 23, 4:39 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 40 min |
| Jul 23, 4:48 PM EDT | Special Weather Statement | RNK | Buckingham | 57 min |
| Jul 23, 5:21 PM EDT | Special Weather Statement | RNK | Pulaski | 39 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.